Texas, 2007

Flash Flooding and Hail in Texas, July 8, 2007

July 8, 2007 · NWS FWD · 10 events in 7 counties and zones

An upper level low pressure system moved through the central Plains, triggering afternoon thunderstorms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1.5 million
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

An upper level low pressure system moved through the central Plains, triggering afternoon thunderstorms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 8, 1:49 PM CST, 56 minutes earlier.

Area forecast discussion, Jul 8, 1:49 PM CST, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
249 PM CDT SUN JUL 8 2007

.DISCUSSION...
SCATTERED SHRA/TSRA CONTINUING FROM COMANCHE...TO CLEBURNE AND
DFW...TO GAINESVILLE AND SULPHUR SPRINGS. STORMS THUS FAR HAVE
PRODUCED LOCALLY HEAVY RAIN AND WIND GUSTS 30-35 MPH. EXPECT
ACTIVITY TO CONTINUE INTO THE AFTERNOON/EVENING HOURS BEFORE
STARTING TO DIMINISH.

UPPER LOW OVER SW OKLAHOMA STARTING TO SWING MORE ESE. THIS
FEATURE WILL STEADILY ROTATE ACROSS NORTHERN PORTIONS OF THE AREA
THROUGH MONDAY. LIFT FROM UPPER SYSTEM AND DIURNAL HEATING WILL
CONTINUE SCATTERED SHOWERS/STORMS INTO THE EVENING. WILL GO WITH
CHANCE POPS OVER EASTERN/NORTHEASTERN ZONES...WHICH SHOULD SEE
BEST FORCING FROM UPPER SYSTEM. WILL LEAVE SLIGHT CHANCE OVER ALL
BUT NORTHWEST ZONES GIVEN MOIST/MODERATELY UNSTABLE ATMOSPHERE.
WITH PROXIMITY OF UPPER LOW...WILL KEEP POPS GOING LATER INTO THE
EVENING HOURS. WILL LIKELY SEE ANOTHER ROUND OF AFTERNOON/EVENING
CONVECTION... MAINLY OVER EASTERN ZONES...ON MONDAY.

GUIDANCE SUGGESTS AN MCS MAY DEVELOP MONDAY AFTERNOON OVER CENTRAL HIGH
PLAINS. MCS SHOULD MOVE SE IN NWLY FLOW ON EAST SIDE OF SOUTHWEST
U.S. UPPER RIDGE. NAM HOLDS BULK OF PRECIP IN OKLAHOMA...WHILE GFS
PUSHES MCS DOWN INTO WESTERN NORTH TX. WILL LEAN A BIT TOWARD GFS
AND INCLUDE CHANCE POPS INTO OUR NORTHERN ZONES TUESDAY NIGHT INTO
WEDNESDAY.

SURFACE FRONT PUSHES TO NEAR THE RED RIVER WEDNESDAY...AND SLOWLY
SAGS INTO AREA THROUGH FRIDAY. THIS ALONG WITH SOUTHERN EDGE OF
NORTHWESTERLY FLOW BRUSHING AREA WILL CONTINUE CHANCE POPS FOR
MAINLY NORTHERN AND NORTHEASTERN ZONES WEDNESDAY THROUGH FRIDAY. GFS
BRINGS ANOTHER MCS INTO NORTH TEXAS SATURDAY AFTERNOON/EVENING.
WHILE CONFIDENCE IN SUCH FEATURES IS OBVIOUSLY LOW THIS FAR OUT...
PERSISTENCE OF OVERALL NORTHWEST FLOW PATTERN SUGGESTS SLIGHT CHANCE
TO CHANCE POPS ARE WARRANTED INTO THE WEEKEND.

MAV/MET TEMPERATURE GUIDANCE IN GOOD AGREEMENT THROUGH EARLY WEEK.
WILL GENERALLY FOLLOW TREND OF MEX TEMPERATURE GUIDANCE...SLOW
GRADUAL INCREASE OF TEMPS OVER NEXT WEEKEND AS SOUTHWEST U.S. UPPER
RIDGE STARTS TO SPREAD EAST TOWARDS TEXAS.
..06..

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  75  94  75  93  76 /  20  20  10  30  10
WACO, TX              74  93  75  92  75 /  20  20  10  20  10
PARIS, TX             71  93  72  92  73 /  30  30  30  30  20
DENTON, TX            72  94  75  93  74 /  20  20  30  30  10
MCKINNEY, TX          72  93  74  92  74 /  20  20  30  30  10
DALLAS, TX            76  93  75  92  76 /  20  20  10  30  10
TERRELL, TX           72  93  75  92  74 /  30  20  10  30  10
CORSICANA, TX         73  92  75  92  74 /  20  20  20  20  10
TEMPLE, TX            73  93  74  92  74 /  20  20  10  20  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

91/06
Hazardous weather outlook, Jul 8, 6:49 AM CST, 7 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
749 AM CDT SUN JUL 8 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-091100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
749 AM CDT SUN JUL 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
ISOLATED SHOWERS AND THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAIN
AND CLOUD TO GROUND LIGHTNING...GENERALLY SOUTH OF INTERSTATE 20.

.DAYS TWO THROUGH SEVEN...
THERE WILL BE A CHANCE OF THUNDERSTORMS THROUGH THE REMAINDER OF THE
WEEK. THE BEST CHANCE FOR SHOWERS AND THUNDERSTORMS WILL BE ON
TUESDAY AND THEN AGAIN NEXT WEEKEND.

.SPOTTER INFORMATION STATEMENT...
VERY LIMITED SPOTTER ACTIVATION MAY BE NECESSARY FOR ISOLATED
AFTERNOON AND EVENING STORMS.

In the hours before

Special weather statement, Jul 8, 12:44 PM CST, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
144 PM CDT SUN JUL 8 2007

TXZ118-081915-
TARRANT TX-
144 PM CDT SUN JUL 8 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN TARRANT COUNTY

AT 144 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES SOUTH OF EVERMAN...MOVING NORTHEAST AT 15
MPH.

WIND GUSTS TO 40 MPH AND VERY HEAVY RAIN ARE LIKELY WITH THIS STORM.

LAT...LON 3257 9747 3255 9713 3276 9705 3277 9742

DUNN
Special weather statement, Jul 8, 12:48 PM CST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
148 PM CDT SUN JUL 8 2007

TXZ107-081915-
HOPKINS TX-
148 PM CDT SUN JUL 8 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL HOPKINS COUNTY

AT 148 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF SULPHUR SPRINGS...MOVING
NORTHEAST AT 10 MPH.

WIND GUSTS TO 35 MPH AND VERY HEAVY RAIN ARE LIKELY WITH THIS STORM.

LAT...LON 3300 9574 3301 9538 3325 9536 3322 9572

DUNN
Special weather statement, Jul 8, 1:51 PM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
251 PM CDT SUN JUL 8 2007

TXZ095-082015-
LAMAR TX-
251 PM CDT SUN JUL 8 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  EASTERN LAMAR COUNTY

AT 251 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES EAST OF PARIS...MOVING NORTH AT 15 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BLOSSOM...DEPORT AND PARIS.

WIND GUSTS TO 50 MPH AND VERY HEAVY RAINFALL ARE LIKELY WITH THIS
STORM.

LAT...LON 3384 9555 3350 9557 3339 9531 3386 9532

DUNN
Special weather statement, Jul 8, 2:26 PM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
326 PM CDT SUN JUL 8 2007

TXZ103-104-082100-
DENTON TX-COLLIN TX-
326 PM CDT SUN JUL 8 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN COLLIN COUNTY
  SOUTHEASTERN DENTON COUNTY

AT 326 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES NORTHEAST OF CARROLLTON...MOVING
NORTHEAST AT 10 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE ALLEN...FAIRVIEW...FRISCO...
HACKBERRY...HEBRON...LEWISVILLE...LITTLE ELM...PLANO...THE COLONY AND
LAKE LEWISVILLE.

PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3300 9699 3299 9670 3316 9662 3321 9698

DUNN

The radar

The Dallas/Ft Worth radar (KFWS), 40 km away, was scanning. The volume nearest the first event began at 20:44 UTC.

Open the radar archive at this moment

Event by event

7 flash flood, 2 hail, 1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Johnson

When
July 8, 2:45 PM CST
Where
Johnson County, 7.17 mi SW of Lake Pat Cleburne
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.260, -97.520

Tree limbs were blown down at Lake Cleburne State Park.

Hail, Denton

When
July 8, 2:50 PM CST
Where
Denton County, Little Elm
Measured
1.25 in hail
Property damage
$5,000
Reported by
Public
Coordinates
33.150, -96.970

Hail, Denton

When
July 8, 2:55 PM CST
Where
Denton County, Little Elm
Measured
1 in hail
Reported by
Public
Coordinates
33.150, -96.970

Flash Flood, Somervell

When
July 8, 3:30 PM CST to 5:00 PM CST
Where
Somervell County, 4 mi E of Glen Rose to Nemo
Cause
Heavy Rain
Property damage
$400,000
Reported by
Law Enforcement
Coordinates
32.230, -97.682

Numerous county and secondary roads were under water across the eastern and southern portions of the county. Some of these roads were: FM 56, FM 202, CR 406, CR 419, and Highway 144 south of Glen Rose. Flood waters knocked down fences and damaged some county roads.

Flash Flood, Johnson

When
July 8, 4:00 PM CST to 5:00 PM CST
Where
Johnson County, Cleburne
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
32.350, -97.400

Several county and secondary roads were under water. Vehicles were in high water on Hilltop Road near Cleburne State Park.

Flash Flood, Hamilton

When
July 8, 4:05 PM CST to 6:30 PM CST
Where
Hamilton County, Carlton to Hico
Cause
Heavy Rain
Property damage
$600,000
Reported by
Law Enforcement
Coordinates
31.920, -98.170

Water was reported over CR 219 near Carlton. Flooding was widespread in Hico, with FM 1602 washed out and Highway 281 north of town impassable. Flooding was worst at the intersection of Highways 6 and 220. Three high water rescues were required, two for motorists and one at a house. Hico First National Bank, Jersey Lilly's restaurant, and the Koffee Kup restaurant sustained flood damage.

Flash Flood, Erath

When
July 8, 4:25 PM CST to 6:25 PM CST
Where
Erath County, 3 mi S of Stephenville to 15 mi S of Stephenville
Cause
Heavy Rain
Property damage
$500,000
Reported by
Law Enforcement
Coordinates
32.187, -98.200

Several roads were flooded along the southern county border, and a high water rescue was needed on FM 914 six miles south of Alexander. Also in Alexander, CR 284 had about four feet of water over it's bridge. Five parts of Highway 1602 at Honey Creek were washed out, and Highway 281 was closed due to flood waters. There were a few reports of damaged driveways and culverts.

Flash Flood, Cooke

When
July 8, 5:15 PM CST to 7:00 PM CST
Where
Cooke County, Muenster
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
33.650, -97.380

Many county roads around town flooded.

Flash Flood, Comanche

When
July 8, 6:45 PM CST to 8:15 PM CST
Where
Comanche County, Proctor
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
31.980, -98.430

The intersection of CR 341 and CR 335 was barricaded due to high water.

Flash Flood, Hamilton

When
July 8, 7:00 PM CST to 9:00 PM CST
Where
Hamilton County, Hamilton
Cause
Heavy Rain
Reported by
Newspaper
Coordinates
31.700, -98.120

In Hamilton, McCaleb Lane and Pipes Street were flooded by at least two feet of water.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 40952, 40950, 40951, 42777, 42779, 42775, 42782, 42783, 42785, 43853.